Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A Clough-Tocher type element useful for fourth order problems over nonpolygonal domains


Author: Lois Mansfield
Journal: Math. Comp. 32 (1978), 135-142
MSC: Primary 65N30
DOI: https://doi.org/10.1090/S0025-5718-1978-0468241-1
MathSciNet review: 0468241
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new macro-element useful for finite element approximations to fourth order elliptic problems with curved boundaries is presented. An error analysis is given which shows that these elements achieve $ O({h^2})$ accuracy in energy.


References [Enhancements On Off] (What's this?)

  • [1] G. BIRKHOFF, "Tricubic interpolation in triangles," Proc. Nat. Acad. Aci. U.S.A., v. 68, 1971, pp. 1162-1164. MR 0299982 (45:9030)
  • [2] G. BIRKHOFF & L. MANSFIELD, "Compatible triangular finite elements," J. Math. Anal. Appl., v. 47, 1974, pp. 531-553. MR 0359353 (50:11807)
  • [3] P. G. CIARLET, "Sur l'élément de Clough et Tocher," Rev. Française Automat. Informat. Recherche Opérationnelle Sèr. Rouge, v. 8, 1974, pp. 19-27. MR 0381349 (52:2246)
  • [4] P. G. CIARLET, Numerical Analysis of the Finite Element Method, University of Montreal Press, 1976. MR 0495010 (58:13778)
  • [5] R. W. CLOUGH & J. L. TOCHER, "Finite element stiffness matrices for analysis of plates in bending," Conferences on Matrix Methods in Structural Mechanics, Wright-Patterson A. F. B., Ohio, 1965.
  • [6] L. MANSFIELD, "Approximation of the boundary in the finite element solution of fourth order problems," SIAM J. Numer. Anal. (To appear.) MR 0471373 (57:11107)
  • [7] M. ZLÁMAL, "Curved elements in the finite element method. I, II," SIAM J. Numer. Anal., v. 10, 1973, pp. 229-240; v. 11, 1974, pp. 347-362. MR 0395263 (52:16060)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1978-0468241-1
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society